... I just switched from xanax .5 3x a day to xanax xr 2x a day (.5). I have only been on xanax for a few weeks but was havings problems between dosage so i switched to XR. The xr .5 is working great for panic during the day but when it wears off (in the morning and night) I get tremors really bad, hand shaking, racing heart, etc... I read something about rebound anxiety and think this is what's going on. This is only day 3 on the new XR. Will this side effect go away after I've been on it awhile. If not, I guess I think I'm goign to have to stop taking it and go back to the regular. Thanks for any help.
Perhaps Xanax isn't the right medication for you. I'd suggest asking your doctor if you can taper off Xanax while also titrating up on either Klonopin (best bet) or Valium, both of which are very long-lasting and should not cause rebound anxiety and the other negative effects you describe.
Another idea is that perhaps the dose is too low. Have you tried 1mg Xanax XR 2x daily? I am prescribed both Xanax XR (2mg, it really DOESN'T last 24 hours like the stupid brochures say, it lasts at best 8-9 hours). I also take regular Xanax for panic attacks.
In addition I take Klonopin for insomnia, which also helps prevent the rebound anxiety you describe. Perhaps these options would be helpful to discuss with your doctor, or if he/she won't work with you, I'd say get a second opinion.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Aug 2013 • 5 answers
Updated 6 days ago • 20 answers
Updated 21 Jan 2012 • 2 answers
I am experiencing severe nausea/ throwing up, I take paroxetine at night, will this stop eventually?
Updated 19 Oct 2013 • 1 answer
I suffer with Gad, severe panic disorder and ptsd. Doc recently decided to try low dose xanax for r?
Updated 9 Nov 2013 • 2 answers